Missouri, 2011Tornadoes and Hail in Missouri, June 18 to 19, 2011
June 18 to 19, 2011 · NWS LSX · 23 events in 12 counties and zones
The next in a series of thunderstorm complexes developed over southeastern Kansas and slid east across forecast area. There were numerous reports of large hail and damaging winds, as well as two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $150,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The next in a series of thunderstorm complexes developed over southeastern Kansas and slid east across forecast area. There were numerous reports of large hail and damaging winds, as well as two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 6:33 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 18, 6:33 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT SAT JUN 18 2011
.DISCUSSION...
/355 PM CDT SAT JUN 18 2011/
IN THE AFTERMATH OF OUR LATEST MCS...A BOUNDARY HAS BEEN LAID OUT
OVER SERN KS INTO SWRN MO...CURVING SEWD THRU SERN MO AND FAR SRN
IL. EXPECT A NEW MCS TO FORM EARLY THIS EVENING OVER IN SERN KS AND
WILL THEN EXPAND/TRACK EWD THRU CNTRL/SRN MO AND INTO SRN IL...
ESPECIALLY S OF I-70 FROM LATE EVENING THRU THE OVERNIGHT. SEVERE
POTENTIAL WILL EXIST ONCE AGAIN VERY SIMILAR TO LAST NIGHT. GIVEN
THE REPETITIOUS NATURE OF HEAVY RAINFALL THE PAST COUPLE OF DAYS
(MAY NEED TO START NAMING THESE THINGS AGAIN)...ESPECIALLY AROUND
THE I-70 CORRIDOR...THIS AREA IS PRONE FOR FLASH FLOODING IF ANOTHER
HEAVY RAINFALL PRODUCING MCS MOVES THRU. HAVE ISSUED A FFA TO COVER
THE CNTRL/SRN TWO-THIRDS OF THE FA UNTIL 12Z.
SYNOPTIC WRMFNT APPEARS TO ALREADY BE N OF THE FA...BUT BOUNDARIES
CONTINUE TO BE LAID OUT TO OUR S THAT ACT AS EFFECTIVE WRMFNTS. THIS
IS EXPECTED TO CEASE PERHAPS ON SUNDAY AFTERNOON/EVENING AS MUCH
WARMER AND CAPPED AIR BUILDS IN DURING THIS TIME WHICH IS EXPECTED
TO BRING AN END TO THESE NIGHTLY MCS. HAVE CONSERVATIVELY FCSTD LOW
90S FOR SUNDAY IN ANTICIPATION OF THIS CAPPED AIR BUILDING IN FOR
MOST LOCATIONS...ALTHOUGH DID MAINTAIN LOW POPS FOR THE NERN FA AS
THE BOUNDARIES PUSH TO THE NE.
MONDAY SHOULD BE HOT AND CAPPED. APPROACH OF SYNOPTIC CDFNT LATE
MONDAY NIGHT AND TUESDAY WILL BEGIN TO BREAK DOWN THIS CAP AND
UNLEASH ADDITIONAL ROUNDS OF TSRA.
FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON MASS FIELDS DURING THIS PERIOD...WITH H500
LO OVER THE UPPER MS VALLEY TO START THE PERIOD...AND THIS WILL
SLOWLY WORK ITS WAY E AND GIVE WAY TO NWLY FLOW FOR FRIDAY AND
SATURDAY. AT THE SFC...THE SLOW MOVING UPR LEVEL LO WILL ONLY NUDGE
ALONG THE CDFNT OVER FAR WRN MO ON TUESDAY NIGHT AND GET IT THRU
MUCH IF NOT ALL OF OUR REGION BY LATE WEDNESDAY NIGHT OR THURSDAY
MORNING. THIS WILL RESULT IN SOME DEEP...YET WEAK...CYCLONIC FLOW
FOR MUCH OF THE DAY ON THURSDAY BEFORE RIDGE BUILDS IN THURSDAY
NIGHT THRU FRIDAY NIGHT. RETURN FLOW ALREADY BEGINNING TO WANT TO
MOVE BACK IN BY SATURDAY...AND THIS SHOULD BE EXPECTED BEING THAT IT
IS SUMMER AND THE DOMINANT LO LEVEL FLOW SHOULD HAVE A S COMPONENT.
NEEDLESS TO SAY...IT APPEARS OUR WET PATTERN WILL NOT CHANGE WITH
PERSISTENT TSRA CHCS THRU WEDNESDAY NIGHT UNTIL THE CDFNT GETS
THRU..BUT WE MAY ALSO SEE SOMETHING MORE ISOLATED IN COVERAGE
DEVELOP IN THE WAKE ON THURSDAY WITH THE WEAK CYCLONIC FLOW AND
COOLER UPPER LEVELS. OUR ONE DRY DAY WILL PROBABLY BE FRIDAY BEFORE
RAIN CHCS RETURN ON SLOWLY NEWD ADVANCING WRMFNT ON SATURDAY. THE
FRONT APPEARS IT WILL ONLY BE SLOWLY ADVANCING AS MODELS ARE RATHER
HESITANT AT GIVING US AN ASSERTIVE UPPER RIDGE AND THE LACK OF THIS
FEATURE MEANS THAT FRONTAL BOUNDARIES WILL TEND TO LINGER OVER OUR
AREA OFFERING MANY OPPORTUNITIES FOR RAIN.
TES
&&
.AVIATION...
/713 PM CDT SAT JUN 18 2011/
LATEST SURFACE ANALYSIS SHOWS OUTFLOW BOUNDARY FROM EARLIER MCS
CONTINUES TO MOVE NORTHWARD MAINLY ON THE WESTERN END OF BOUNDARY.
THIS BOUNDARY INTERSECTS WITH A WEAK COLD FRONTAL BOUNDARY WHICH
EXTENDS FROM EASTER IOWA THROUGH SOUTHEAST KANSAS WHERE IT MEETS
THE DRY LINE OVER CENTRAL OKLAHOMA. THUNDERSTORMS ARE BEGINNING TO
DEVELOP OVER WEST CENTRAL MISSOURI NEAR THE INTERSECTION OF
OUTFLOW BOUNDARY AND WEAK COLD FRONTAL BOUNDARY. STRONGER STORMS
ARE BEGINNING TO DEVELOP OVER SOUTHEAST KANSAS NEAR AND SOUTHEAST
OF WEAK COLD FRONTAL BOUNDARY. EXPECT MESOSCALE CONVECTIVE SYSTEM
TO EVOLVE OVER WEST CENTRAL MISSOURI AND MOVE EASTWARD TONIGHT
THROUGH CENTRAL AND EASTERN MISSOURI BY 0800 UTC. IF ENOUGH CELLS
FURTHER DEVELOP OVER SOUTHEAST KANSAS TO INTENSIFY THE COLD POOL A
SECOND BOWING STRUCTURE WILL DEVELOP SOUTH OF THE FIRST ONE.
LOOKING AT ISOLATED TO SCATTERED CONVECTION TO MOVE INTO COU AREA
BY 0300 UTC AND 0600 UTC OR LATER OVER UIN AREA.
SPECIFICS FOR KSTL...ISOLATED CONVECTION EXPECTED TO DEVELOP OVER
STL AREA AROUND 0600 UTC WITH MORE ORGANIZED CONVECTION PASSING
THROUGH 0800 - 0900 UTC. SURFACE WIND GUSTS WITH ORGANIZED
CONVECTION MAY REACH 40 KTS AT STL AND SUS.
PRZYBYLINSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR AUDRAIN MO-BOONE MO-
CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
MONTGOMERY MO-OSAGE MO-PIKE MO-REYNOLDS MO-ST. CHARLES MO-
ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-STE.
GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL 7 AM CDT SUNDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 18, 3:07 PM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SAT JUN 18 2011
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS THE AREA THIS
EVENING AND CONTINUE THROUGH THE OVERNIGHT...ESPECIALLY FOR AREAS
ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS...ALONG WITH THE POTENTIAL
FOR VERY HEAVY RAINS. FOR FURTHER INFORMATION ON CONVECTIVE
WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER
WATCH PRODUCTS. A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THIS PRODUCT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO SHIFT INTO NORTHERN
MISSOURI AND CENTRAL ILLINOIS ON SUNDAY AND SUNDAY NIGHT.
THUNDERSTORMS WILL OVERSPREAD THE ENTIRE AREA ONCE AGAIN EARLY
TUESDAY THROUGH WEDNESDAY NIGHT AS A COLD FRONT PUSHES INTO THE
MISSISSIPPI VALLEY.
MAJOR RIVER FLOODING IS FORECAST TO BEGIN ON THE ILLINOIS RIVER
AT HARDIN SUNDAY NIGHT. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT
FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION APPEARS LIKELY TONIGHT. IN ADDITION...SPOTTERS
ARE REQUESTED TO REPORT ANY FLOODING OR RAINFALLS IN EXCESS OF ONE
INCH.
TES
Event by event
11 thunderstorm wind, 10 hail, 2 tornado. Local standard time, as filed.
Hail, Cole
- When
- June 18, 8:05 PM CST to 8:25 PM CST
- Where
- Cole County, 2.46 mi SSW of Jefferson City to Jefferson City
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.550, -92.204
A wide swath of large hail fell across Jefferson City, especially over the western half of town.
Hail, Cole
- When
- June 18, 8:11 PM CST
- Where
- Cole County, 0.52 mi SW of St Martin
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.594, -92.336
Hail, Callaway
- When
- June 18, 8:33 PM CST
- Where
- Callaway County, 5 mi W of New Bloomfield
- Measured
- 0.88 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 38.720, -92.193
Hail, Callaway
- When
- June 18, 8:40 PM CST
- Where
- Callaway County, 0.52 mi NNE of Guthrie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.757, -92.096
Hail, Osage
- When
- June 18, 8:50 PM CST
- Where
- Osage County, 0.55 mi SSE of Meta
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.313, -92.166
Hail, Pike
- When
- June 18, 10:45 PM CST
- Where
- Pike County, Bowling Green
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 39.350, -91.200
Hail, Pike
- When
- June 18, 11:00 PM CST
- Where
- Pike County, Louisiana
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 39.450, -91.050
Hail, Gasconade
- When
- June 18, 11:40 PM CST to 11:48 PM CST
- Where
- Gasconade County, 0.48 mi N of Rosebud to 1.38 mi NNE of Rosebud
- Measured
- 1.25 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.387, -91.401
Hail, Franklin
- When
- June 19, 12:20 AM CST
- Where
- Franklin County, St Clair
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 38.350, -90.980
Hail, Franklin
- When
- June 19, 12:35 AM CST
- Where
- Franklin County, 1.85 mi WSW of Gray Summit
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.474, -90.853
Thunderstorm Wind, Crawford
- When
- June 19, 12:55 AM CST
- Where
- Crawford County, 0.81 mi WNW of Bourbon
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.154, -91.244
Thunderstorm winds uprooted a small tree.
Tornado, Crawford
- When
- June 19, 12:57 AM CST to 1:00 AM CST
- Where
- Crawford County, 0.46 mi SW of Keysville to 1.13 mi ESE of Keysville
- Rating
- EF0
- Path length
- 1.34 mi
- Path width
- 60 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 37.865, -91.385
A tornado touched down about 0.8 of a mile south southeast of Keysville, southwest of Highway AA near Crooked Creek, and travelled to the east crossing Highway AA. It caused extensive tree damage along its path before lifting and dissipating about 1.75 miles southeast of Keysville. The damage width varied from 50 to 60 yards and the path length was 1.34 miles. The damage was rated EF0.
Tornado, Crawford
- When
- June 19, 12:58 AM CST to 1:02 AM CST
- Where
- Crawford County, 1.53 mi ESE of Keysville to 2.52 mi NW of Cherryville
- Rating
- EF2
- Path length
- 2.77 mi
- Path width
- 80 yd
- Injuries
- 3 direct, 0 indirect
- Property damage
- $150,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.859, -91.356
A tornado touched down about 2.25 miles southeast of Keysville along Highway AA and travelled to the northeast. There was widespread tree damage with trees snapped off at the base. Some of the trees were between a foot and two feet in diameter in this location, where the intensity of damage was rated EF0. Further along the path, about half a mile north of Gray Road, the tornado hit a home. The roof of the home was uplifted and thrown about a quarter of a mile to the north. The north and east side walls were removed and tossed to the northeast between 80 and 120 yards. Some of the 2x4 supports were deposited as much as half to three quarters of a mile to the east northeast. Three of the seven family members sustained minor injuries. Damage at this location was rated EF2. Additional large tree damage was uncovered from just northeast of the damaged home to half a mile east northeast of the home. The tornado continued to cause tree damage before lifting and dissipating near the intersection of 7 Cedars Road and Imperial Woods Lane. The width of the damage path varied between 50 and 80 yards. The overall path length was 2.77 miles and was rated an EF2, with peak wind speeds near 125 mph.
Thunderstorm Wind, Jefferson
- When
- June 19, 1:00 AM CST
- Where
- Jefferson County, 1.04 mi SE of De Soto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.141, -90.555
Thunderstorm winds uprooted a large tree.
Thunderstorm Wind, Crawford
- When
- June 19, 1:00 AM CST to 1:05 AM CST
- Where
- Crawford County, 2.7 mi W of Cherryville to 0.89 mi ENE of Cherryville
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 37.853, -91.329
Thunderstorm winds blew down numerous large trees and tree limbs from about two miles west of Cherryville to just east of Cherryville. Some of the large trees were either uprooted or snapped off at the base.
Thunderstorm Wind, Jefferson
- When
- June 19, 1:10 AM CST to 1:14 AM CST
- Where
- Jefferson County, 2 mi W of Festus to Festus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.230, -90.437
Thunderstorm winds blew down several trees and power lines, as well as numerous large tree limbs.
Thunderstorm Wind, Jefferson
- When
- June 19, 1:15 AM CST
- Where
- Jefferson County, Herculaneum
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.270, -90.380
Thunderstorm winds blew down numerous tree limbs and power lines.
Thunderstorm Wind, Iron
- When
- June 19, 1:15 AM CST to 1:17 AM CST
- Where
- Iron County, 0.5 mi SSW of Viburnum to 1.37 mi NNE of Viburnum
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.713, -91.133
Thunderstorm winds blew down numerous trees, tree limbs and power lines in Viburnum and along Highway Y north of town. One tree fell onto a house causing moderate damage. Also, several of the trees fell onto Highway Y blocking it for a time.
Thunderstorm Wind, Washington
- When
- June 19, 1:17 AM CST to 1:19 AM CST
- Where
- Washington County, 1.01 mi W of Courtois to 0.39 mi ESE of Courtois
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.772, -91.098
Thunderstorm winds blew down numerous large trees and tree limbs along Highway C. Also, a carport was turned upside down.
Thunderstorm Wind, Washington
- When
- June 19, 1:35 AM CST
- Where
- Washington County, 0.17 mi WSW of Tiff
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.019, -90.653
Thunderstorm winds blew the corrugated roof off of a chicken coop and overturned the coop. Also, several large tree limbs were blown down.
Thunderstorm Wind, St. Francois
- When
- June 19, 1:50 AM CST to 1:52 AM CST
- Where
- St. Francois County, Farmington
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.780, -90.420
Thunderstorm winds uprooted or snapped several large trees on the south side of town.
Thunderstorm Wind, Ste. Genevieve
- When
- June 19, 1:52 AM CST to 2:00 AM CST
- Where
- Ste. Genevieve County, 3.2 mi S of Sprott to Ste Genevieve
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.804, -90.326
Thunderstorm winds blew down power lines countywide, as well as numerous large tree limbs.
Thunderstorm Wind, Iron
- When
- June 19, 2:05 AM CST
- Where
- Iron County, 2.23 mi N of Belleview
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.712, -90.747
Thunderstorm winds blew down several trees onto Highway 32 just north of Belleview.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
- Wildfire and High Wind in Texas, June 18 to 20, 2011$250,000 · 54 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332255, 332254, 332258, 332260, 332262, 332266, 332269, 332273, 332275, 332276, 332492, 332493, 332498, 332279, 332499, 332278, 332280, 332500, 332502, 332508, 332509, 332510, 332512.